Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 4, 2011, 7:34 AM EDT for Atlantic County, Cape May County, New Jersey. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2011, 7:34 AM EDT (11:34 UTC)
- Expired
- May 4, 2011, 8:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Cape May County, NJ
The radar
The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WWUS81 KPHI 041134
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 AM EDT WED MAY 4 2011
NJZ017-018-020-022>027-041230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
734 AM EDT WED MAY 4 2011
...SHOWERS WITH GUSTY WINDS WILL AFFECT CAMDEN...GLOUCESTER...CAPE
MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES...
AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDSLONG A LINE EXTENDING FROM 12 MILES NORTH OF
VINELAND TO 5 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT 40 MPH.
THE SHOWERS WILL BE NEAR WHITESBORO-BURLEIGH...NORTH WILDWOOD...
SCOTCH BONNET...ENGLISH CREEK AROUND 740 AM...AVALON...SEA ISLE
CITY...EGG HARBOR CITY AROUND 745 AM...WADING RIVER...STRATHMERE AND
SEAVILLE AROUND 750 AM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3952 7425 3950 7433 3953 7434 3953 7440
3949 7438 3947 7429 3942 7433 3935 7441
3930 7455 3899 7479 3892 7497 3893 7498
3932 7481 3952 7485 3966 7502 3976 7418
3972 7415 3975 7412 3976 7415 3977 7409
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 4, 6:38 AM EDT, 56 minutes earlier.
Area forecast discussion, May 4, 6:38 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 638 AM EDT WED MAY 4 2011 .SYNOPSIS... A SLOW MOVING LOW PRESSURE SYSTEM IN THE UPPER ATMOSPHERE WILL LINGER ACROSS OUR AREA TODAY INTO THURSDAY BEFORE MOVING AWAY. HIGH PRESSURE WILL BUILD IN THURSDAY AND REMAIN THROUGH FRIDAY. ANOTHER WEAK DISTURBANCE WILL CROSS THE AREA FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A SFC COLD FRONT IS CROSSING THE AREA EARLY THIS MORNING...BUT IT WILL TAKE AWHILE FOR THE COLDER AIR TO FILTER IN ACROSS THE AREA. TEMPERATURES WILL PROBABLY ONLY RECOVER A LITTLE THIS MORNING BEFORE FALLING THIS AFTERNOON AS THE LOWER H5 HEIGHTS AND COLDER AIR ARRIVE. IT WILL BE A CLOUDY DAY WITH OCCASIONAL SHOWERS AS WE REMAIN ON THE EAST SIDE OF THE H5 TROUGH. QPF TOTALS WILL BE AROUND ONE-QUARTER TO ONE-HALF OF AN INCH IN MOST AREAS. WINDS WILL MOSTLY BE FROM THE WEST OR NORTHWEST AT 10 TO 15 MPH. INSTABILITY LOOKS TO BE LACKING FOR THE MENTION OF ANY THUNDER. SPC HAS NOT INCLUDED OUR AREA IN ANY OUTLOOKS FOR TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... CONDITIONS WILL SLOWLY IMPROVE LATE TODAY (FAR WEST) AND INTO TONIGHT (REST OF THE AREA) AS THE H5 TROUGH PASSES THE AREA AND HIGH PRESSURE BEGINS TO BUILD IN. DRIER AIR WILL WRAP AROUND THE SYSTEM AND ARRIVE THURSDAY. BETTER MIXING WILL OCCUR AND TEMPERATURES SHOULD WARM BACK INTO THE LOW TO MID 60S IN MOST AREAS. RELATIVE HUMIDITY VALUES AND WINDS MAY POINT TO SOME INCREASED FIRE DANGER...BUT WE'LL WAIT TO SEE HOW THINGS DRY OUT TODAY BEFORE CONSIDERING ANY FLAGS FOR THAT. ANOTHER H5 SHORT WAVE WILL CROSS THE AREA FRIDAY. THE SLGT CHC AND CHC POPS FOR THE AREA FROM THE EARLIER FCST WERE KEPT WITH ONLY MINOR CHANGES. THE SYSTEM LOOKS TO ONLY PRODUCE LIGHT QPF AT MOST. HIGHS BY FRIDAY SHOULD MODERATE BACK INTO THE UPPER 60S TO LOW 70S IN MOST AREAS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WEAK WAVE OF LOW PRESSURE WILL SCOOT ACROSS OUR AREA ON FRIDAY NIGHT. NOT A GREAT DEAL OF MOISTURE ASSOCIATED WITH THIS FEATURE AS IT MAKES ITS WAY THROUGH OUR AREA. HOWEVER, A FEW SHOWERS WILL BE POSSIBLE, MAINLY ACROSS OUR SOUTHERN ZONES OVERNIGHT WITH ALL SHOWERS EXPECTED TO CLEAR OUT BY SATURDAY MORNING. WE HAVE KEPT ANY POPS AT SLIGHT CHANCE WITH THIS WAVE. THE WAVE MOVES OFFSHORE BY SATURDAY MORNING AS HIGH PRESSURE TRIES TO BUILD NORTHWARD INTO THE OHIO VALLEY. THIS WILL KEEP SATURDAY AS THE 'NICE DAY' OF THE WEEKEND. THE WEAK HIGH PRESSURE GETS SQUEEZED BETWEEN THE LOW PRESSURE SYSTEM OFF THE MID ATLANTIC COAST AND THE APPROACHING LOW PRESSURE SYSTEM OVER THE MIDWEST UNITED STATES. THE FAST NORTHWEST FLOW WILL KEEP SOME UNCERTAINTY IN THE TIMING OF SYSTEMS MOVING THROUGH THIS WEEKEND THROUGH THE EARLY PART OF THE WEEK. THE LOW TO OUR WEST WILL SLIDE EASTWARD AND MOVE ACROSS OUR REGION ON SUNDAY INTO SUNDAY NIGHT. THERE SEEMS TO BE A LITTLE BIT MORE MOISTURE WITH THIS SECOND LOW AS WELL AS A MORE NORTHERLY TRACK, WHICH WOULD BE SHOWERS ACROSS A LARGER PORTION OF OUR AREA. A LITTLE BIT MORE CONFIDENCE IN THE LATEST MODEL GUIDANCE WITH THE LOW CROSSING THE AREA ON SUNDAY. WE HAVE KEPT POPS IN THE CHANCE RANGE FOR THIS SYSTEM. THE LOW SLIDES OFF TO OUR SOUTHEAST EARLY MONDAY MORNING, TAKING ANY LINGERING SHOWERS WITH IT AND LEAVING MONDAY FAIRLY DRY DURING THE DAY. A SHORTWAVE WILL CROSS THE AREA ON MONDAY AFTERNOON WITH ANOTHER ROUND OF SHOWERS POSSIBLE DURING THE EVENING. WITH LOW CONFIDENCE THIS FAR OUT WE HAVE OPTED TO KEEP MONDAY DRY FOR NOW. HIGH PRESSURE WILL THEN NOSE DOWN FROM THE NORTH ALONG WITH RIDGING ALOFT STARTING ON LATE MONDAY INTO TUESDAY, WHICH SHOULD KEEP US DRY FOR TUESDAY. TEMPERATURES WILL BE BELOW TO NEAR NORMAL THROUGH THE PERIOD, ESPECIALLY SINCE IT SEEMS TO BE A PRETTY CLOUDY OUTLOOK THROUGH THE WEEKEND. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AT 1030Z, A COLD FRONT WAS BEGINNING TO MOVE OFF THE COAST. A BAND OF SHOWERS ASSOCIATED WITH THE FRONT EXTENDED FROM THE SAINT LAWRENCE RIVER VALLEY, ACROSS EASTERN PENNSYLVANIA TO THE CAROLINAS. THE BAND OF SHOWERS WILL CONTINUE TO DRIFT EASTWARD AND IT SHOULD AFFECT OUR TAF SITES THROUGH THE MORNING HOURS AND PERHAPS INTO THE VERY EARLY AFTERNOON. EVEN WITH THE SHOWERS, COOL DRY AIR WILL TRY TO PUSH INTO OUR REGION FROM THE WEST AND NORTHWEST THIS MORNING. AS A RESULT, CONDITIONS WILL VARY FROM MVFR TO VFR, WITH THE MVFR OCCURRING IN THE HEAVIER SHOWERS. FOR NOW WE HAVE INDICATED PREVAILING VFR CONDITIONS WITH A TEMPO GROUP IN THE MVFR RANGE AS THE HEART OF THE PRECIPITATION BAND PASSES OVER EACH TAF SITE. FOR THIS AFTERNOON, IT APPEARS AS THOUGH THE PRECIPITATION WILL PULL TO OUR EAST AND WE SHOULD SEE A MAINLY BROKEN DECK OF CLOUDS WITH BASES AROUND 4000 FEET GRADUALLY BECOME SCATTERED TOWARD EVENING. MAINLY SCATTERED CLOUDS ARE EXPECTED FOR TONIGHT AS DRY AIR CONTINUES TO BUILD INTO OUR REGION. AS THE FRONT PASSES FARTHER TO OUR EAST THIS MORNING, THE WIND DIRECTION WILL SETTLE INTO THE WEST AND NORTHWEST AND SPEEDS SHOULD BE MAINLY AROUND 10 KNOTS. AFTER THE PRECIPITATION ENDS AND WE START TO SEE SOME BREAKS IN THE CLOUD COVER, THE WIND MAY BEGIN TO GUST NEAR 20 KNOTS AGAIN WITH A LITTLE ADDITIONAL ATMOSPHERIC MIXING. THE WIND SPEEDS SHOULD DIMINISH A BIT AS THE SUN SETS THIS EVENING. HOWEVER, INCREASING WINDS ALOFT MAY TRANSLATE TO INCREASING SURFACE WINDS LATE TONIGHT. OUTLOOK... DRY WEATHER IS EXPECTED FOR THURSDAY INTO FRIDAY. A WEATHER DISTURBANCE FROM THE WEST AND NORTHWEST MAY BRING SOME SHOWERS FROM LATE FRIDAY INTO FRIDAY NIGHT. HIGH PRESSURE SHOULD RETURN FOR SATURDAY WITH A WEAK AREA OF LOW PRESSURE FROM THE WEST AND A CHANCE OF SHOWERS ANTICIPATED FOR SATURDAY NIGHT AND SUNDAY. && .MARINE... A COLD FRONT WILL PUSH OFF THE COAST THIS MORNING. THE SOUTHERLY FLOW AHEAD OF THE BOUNDARY CAUSED WAVE HEIGHTS ON OUR OCEAN WATERS TO BUILD TO 5 FEET. HOWEVER, WITH THE LOSS OF THE STIFF SOUTHERLY FLOW, SEAS HAVE DROPPED BACK BELOW 5 FEET. AS A RESULT, THE SMALL CRAFT ADVISORY HAS BEEN DISCONTINUED. AS THE FRONT PUSHES FARTHER OFF THE COAST AND AS COLD AIR CONTINUES TO ADVECT INTO OUR REGION DURING TONIGHT AND THURSDAY, WIND SPEEDS MAY INCREASE WITH GUSTS AROUND OR IN EXCESS OF 25 KNOTS POSSIBLE. AS A RESULT, WE MAY NEED TO ISSUE ANOTHER SMALL CRAFT ADVISORY FOR OUR OCEAN WATERS FOR TONIGHT AND THURSDAY. WE MAY ALSO NEED TO INCLUDE DELAWARE BAY IN THE NEW ADVISORY. THE PRESSURE GRADIENT IS FORECAST TO RELAX FOR THE PERIOD FROM THURSDAY NIGHT THROUGH SUNDAY EVEN THOUGH A WEAK WEATHER DISTURBANCE FROM THE WEST AND NORTHWEST IS ANTICIPATED TO PASS OVERHEAD ON FRIDAY NIGHT AND A WEAK AREA OF LOW PRESSURE MAY APPROACH FROM THE WEST ON SUNDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...O'HARA SHORT TERM...O'HARA LONG TERM...MEOLA AVIATION...IOVINO MARINE...IOVINO
Hazardous weather outlook, May 4, 6:30 AM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 630 AM EDT WED MAY 4 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-051000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 630 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-051000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 630 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 4, 7:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 AM EDT WED MAY 4 2011
NJZ017-018-020-022>027-041230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-GLOUCESTER NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
734 AM EDT WED MAY 4 2011
...SHOWERS WITH GUSTY WINDS WILL AFFECT CAMDEN...GLOUCESTER...CAPE
MAY...OCEAN...ATLANTIC AND BURLINGTON COUNTIES...
AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDSLONG A LINE EXTENDING FROM 12 MILES NORTH OF
VINELAND TO 5 MILES WEST OF CAPE MAY...MOVING NORTHEAST AT 40 MPH.
THE SHOWERS WILL BE NEAR WHITESBORO-BURLEIGH...NORTH WILDWOOD...
SCOTCH BONNET...ENGLISH CREEK AROUND 740 AM...AVALON...SEA ISLE
CITY...EGG HARBOR CITY AROUND 745 AM...WADING RIVER...STRATHMERE AND
SEAVILLE AROUND 750 AM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LAT...LON 3952 7425 3950 7433 3953 7434 3953 7440
3949 7438 3947 7429 3942 7433 3935 7441
3930 7455 3899 7479 3892 7497 3893 7498
3932 7481 3952 7485 3966 7502 3976 7418
3972 7415 3975 7412 3976 7415 3977 7409
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM EDT | Special Weather Statement | PHI | Warren | 58 min |
| May 3, 9:43 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 47 min |
| May 4, 7:58 AM EDT | Special Weather Statement | PHI | Burlington, Camden, Ocean | 62 min |
| May 4, 8:31 AM EDT | Special Weather Statement | PHI | Atlantic, Cape May | 59 min |
| May 4, 8:47 AM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| May 4, 9:09 AM EDT | Special Marine Warning | PHI | 66 min | |
| May 4, 10:13 AM EDT | Special Marine Warning | PHI | 62 min | |
| May 4, 11:06 AM EDT | Special Marine Warning | PHI | 54 min | |
| May 4, 11:27 AM EDT | Small Craft Advisory | PHI | 4 hr | |
| May 4, 3:29 PM EDT | Small Craft Advisory | PHI | 27 hr | |
| May 3, 8:06 PM EDT | Special Weather Statement | PHI | Carbon | 39 min |
| May 3, 8:15 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 30 min |
| May 4, 7:48 AM EDT | Special Weather Statement | PHI | Sussex | 57 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.